Allergy to Predisone

Anybody had a reaction to Predisone? My daughter has had rash & breathing issues (Asthma attack) last couple of times she's taken a 3 day course of Predisone. Went to the gp who said it's not possible cause Predisone stops the allergic response because it dampens down the immune system! Another dr says it's cause she's stopped the Predisone her body is reacting this way. I should clarify that the doseage is tapered when she comes off it & it's not sudden withdrawal.

5 Replies

oldestnewest
  • Oh no!! Hope she is better now. Has she ever tried Methylpred? Fogive me, not being a doc or pharmisist I am unsire of theor direct conection. However I know I have negative reactions to Prednisone, but do well on Methylpred.

    Wish you both well!

    Ash

  • I am mostly ok with predict but need to taper V E R Y S L O W L Y!!!! Especially the last 5 mg. it can take me months to go from 5 to zero without rebound effects. I cannot take IV methyl pred at all it give me psychotic effects! Not nice.

  • Yikes! That spunds awful:(

    How are you feeling?

    :) ash

  • I was going to ask how your daughter was getting on - sorry for missing your message. I would check with a specialist if possible. My brother got extremely depressed on prednisone and the specialist at the time said that it can make people very happy or very depressed. I asked my neurologist if I was having a reaction to it (I think it was a rash) and he said it was highly unlikely for the same reasons your GP gave.

    I think a diary and photos would be helpful.

    Lesley

  • Hi MissTeddy, sorry to read about your daughters side effects. This is a link to the NHS Choices website details on this medicine: nhs.uk/Conditions/steroid-t...

    Best wishes.

You may also like...